• Do Selective Serotonin Reuptake Inhibitors Increase Risk for GI Bleeding?

Do Selective Serotonin Reuptake Inhibitors Increase Risk for GI Bleeding?

Use of selective serotonin reuptake inhibitors increases risk for upper gastrointestinal bleeding (UGIB) by 55%—and even more among patients also taking nonsteroidal anti-inflammatory or antiplatelet drugs, researchers report in the January issue of Clinical Gastroenterology and Hepatology. Risk might be reduced significantly by concomitant use of acid-suppressing drugs. Selective serotonin

Read more
  • Video: Risk of Upper Gastrointestinal Bleeding From Different Drug Combinations

Video: Risk of Upper Gastrointestinal Bleeding From Different Drug Combinations

Combined use of nonselective nonsteroidal anti-inflammatory drugs (nNSAIDs), COX-2 selective inhibitors, or low-dose aspirin with selective serotonin reuptake inhibitors significantly increases the risk of upper gastrointestinal (GI) bleeding, researchers report in the October issue of Gastroenterology. In their case series analysis of data from 114,835 patients with upper GI bleeding (930,888 person-years of follow-up),

Read more